MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 5, 9MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 5, 9MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CR TIBIAL INSERT SZ 5, 9MM, SLOPE +
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Pain (1994); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Insufficient Information (4580); Joint effusion (4849)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: 1510-s, aa3743 - cemex system fast 70 gm, 200-02-38, 1021279 - three peg patella 38 mm, 200-04-55, 1513039 - cemented finned tib.Tra sz 5f/5t, 230-02-05, 1529712 - optetrak asy,cr cemented femoral, sz 5, asa0030, aa3328 - sterile disposable containers.
 
Event or Problem Description
As reported, this patient had an initial tka on (b)(6) 2010.The patient feels that he has had complications and issues related to his knee.The patient was revised in (b)(6) 2021.
 
Additional Manufacturer Narrative
H10: (h3) based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; insufficient information.H7: z-0019-2022.
 
Additional Manufacturer Narrative
H3: investigation results - the revision reported was likely the result of prosthesis wear occurring over the course of nearly 10.5 years.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear could not be determined as the device was not returned for evaluation, and images and radiographs were not provided.Initial submission: all fields in section f should be blank, this is a manufacturer's report.G2: corrected to healthcare professional.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6)2010.Approximately 10 years and 6 months after the initial procedure the patient had a left knee revision on (b)(6) 2021.The patient continues to suffer injuries and damages, including but not limited to severe pain, significant scarring, swelling, effusion, inflammation, knee popping/clunking, knee giving away, difficulty walking, antalgic gate, and other injuries presently undiagnosed.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multi-district litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.(b)(4), and pending in the (b)(6).Per the transfer order creating this multi-district litigation, ¿plaintiff's allege that their knee or hip replacement devices failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multi-district litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, b3, d6b, f10(remove erroneous entries from initial report), g2 (correcting initial report), h6: clinical codes, medical device problem code, component code, types of investigation, investigation findings and h11.The reason for the reported cannot be confirmed from the information provided but may be the result of prosthesis wear and instability or due to inclusion of the polyethylene in the packaging recall.However, the reported prosthesis wear and instability cannot be confirmed and potential contributions of manufacturing, user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images radiographs, or relevant clinical information were provided.

Brand Name
CR TIBIAL INSERT SZ 5, 9MM, SLOPE +
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15319683
Report Number1038671-2022-00971
Device Sequence Number5505612
Product Code JWH
UDI-Device Identifier10885862041135
UDI-Public10885862041135
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2013
Device Model NumberCR TIBIAL INSERT SZ 5, 9MM, SLOPE +
Device Catalogue Number200-65-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer08/11/2022
12/18/2023
04/13/2026
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/14/2022
01/02/2024
04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale